# SDR QMLA2020092520048

- Difficulty date: September 24, 2020
- Submitted: September 25, 2020
- Operation: Air carrier
- Aircraft: N530H
- Make and model: Snias AS350B3
- Aircraft serial: 4553
- Aircraft time: 7,570 hours, 14,846 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 3,629 hours, 11,941 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 350A33020007
- Part serial: MA2429
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 3,915 hours, 2,776 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A TAIL ROTOR CHIP LIGHT DURING CRUISE FLIGHT.  IT FLICKERED AT FIRST, AND AFTER ABOUT 30 SECONDS CAME ON SOLID.  THE PILOT IMMEDIATELY DIVERTED TO THE CLOSEST AIRPORT.  ONCE SAFELY ON THE GROUND, HE CONTACTED MAINTENANCE.  THE MECHANIC ARRIVED AND INSPECTED THE CHIP DETECTOR, AND FOUND A FEW METAL SHAVINGS.  HE THEN CLEANED THE CHIP DETECTOR, AND FLUSHED THE TAIL ROTOR GEARBOX TWICE.  AFTER DRAINING, THE TRG OIL STILL HAD FERROUS AND NON-FERROUS MATERIAL.  NOTIFIED AIRBUS TECH REP AND RMD.  ORDERED A TRGB AOG.  THIS AIRCRAFT REMAINS OUT OF SERVIC AT THIS TIME, WHILE THE TRGB IS REPLACED.
